MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3854
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/28/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the left anterior descending artery.A 10mm x 2.50mm wolverine coronary cutting balloon was selected for use.During procedure, it was noted that the balloon ruptured at 10 atm, which is less than the rate of burst pressure for this product.The device was then removed and completed the procedure with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The returned device was attached to a boston scientific encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located at the proximal edge of the distal markerband.An examination of the balloon material and distal markerband identified no issues which could potentially have contributed to this complaint.The rated burst pressure for this device is 12 atmospheres as per wolverine specification.The markerbands, blades and tip section of the device were visually and microscopically examined, and no issues were noted with the device that may have potentially contributed to the complaint incident.All blades were present and fully bonded to the balloon material.A visual and tactile examination identified a kink on the hypotube of the device located approximately 130mm distal of the strain relief.This type of damage is consistent with excessive force being applied to the device.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9342679
Report Number2134265-2019-14066
Device Sequence Number13989585
Product Code NWX
UDI-Device Identifier08714729888246
UDI-Public08714729888246
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3854
Device Catalogue Number3854
Device Lot Number0024329102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2019
Initial Date Received by Manufacturer 10/29/2019
Supplement Date Received by Manufacturer12/12/2019
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR